Alert archive / Arkansas / Flash Flood Warnings in 2021

Flash Flood Warning 112, NWS Little Rock, AR

August 13, 2021Jefferson County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Aug 13, 2021, 5:39 PM CDT for Jefferson County, Arkansas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2021, 5:39 PM CDT (22:39 UTC)
Expired
Aug 13, 2021, 6:37 PM CDT
In force
58 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

County Jefferson County, AR

The radar

The Little Rock radar (KLZK), 82 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.7 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2021-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1427 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2021-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1427 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
1235 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

874 
WGUS54 KLZK 132239
FFWLZK
ARC069-140145-
/O.NEW.KLZK.FF.W.0112.210813T2239Z-210814T0140Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
539 PM CDT Fri Aug 13 2021

The National Weather Service in Little Rock has issued a

* Flash Flood Warning for...
  Southwestern Jefferson County in southeastern Arkansas...

* Until 840 PM CDT.

* At 539 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1.5 and 2.5 inches of 
  rain have fallen in less than 45 minutes. The expected rainfall 
  rate is 2 to 4 inches in 1 hour. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Pine Bluff, Sulphur Springs, Watson Chapel, Faith and Pinebergen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3422 9196 3410 9193 3409 9194 3409 9195
      3406 9195 3406 9218 3422 9218

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...2-3 INCHES IN 1 HOUR

$$

67
1 follow-up statement
281 
WGUS74 KLZK 132337
FFSLZK

Flash Flood Statement
National Weather Service Little Rock AR
637 PM CDT Fri Aug 13 2021

ARC069-132347-
/O.CAN.KLZK.FF.W.0112.000000T0000Z-210814T0140Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jefferson AR-
637 PM CDT Fri Aug 13 2021

...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHWESTERN JEFFERSON 
COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

LAT...LON 3422 9196 3410 9193 3409 9194 3409 9195
      3406 9195 3406 9218 3422 9218

$$

67

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 3:03 PM CDT, 2 hours 36 minutes earlier.

Area forecast discussion, Aug 13, 3:03 PM CDT, 2 hours 36 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
303 PM CDT Fri Aug 13 2021

.SHORT TERM...Tonight Through Sunday
High pressure aloft continues across the southern and western U.S.
this afternoon. The upper trough remains over the Great Lakes. The
trough will expand southward into the mid Mississippi Valley by
Sunday.

The cold front near the Missouri border will stall along the border
tonight through Sunday. Abundant moisture will continue over
Arkansas through the weekend. Scattered showers and thunderstorms
can be expected through the weekend as several short waves move
through. With the decent heating and instability today a few storms
may become strong or severe. Some may produce heavy rainfall as
well.

Highs Saturday will be in the mid 80s to lower 90s and in the mid to
upper 80s Sunday. Lows tonight will be in the upper 60s to mid 70s
and in the mid 60s to lower 70s Saturday night.

&&

.LONG TERM...Sunday Night Through Friday
We are trending into a more progressive upper level pattern where a
couple upper level trofs will sweep across the midsection of the
country, and in-between the two a ridge will try to build
back temporarily.

The extended term will begin with a remnant cold front across the
southern half of the forecast area, which will largely dissipate and
what is left of it will begin to move back to the north, bringing a
warmer and humid airmass back across the region. After the term,
another cold front will likely dive into the area.

The end result is going to be more unsettled weather. Rainfall may
be more hit-or-miss, but there should be more of it every day than
there has been recently.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     71  87  68  84 /  50  50  30  40
Camden AR         72  91  71  86 /  40  40  40  50
Harrison AR       69  85  67  83 /  50  50  20  30
Hot Springs AR    71  89  70  85 /  40  50  40  50
Little Rock   AR  73  89  71  85 /  50  50  40  50
Monticello AR     74  92  72  88 /  40  50  40  60
Mount Ida AR      70  88  69  85 /  40  50  40  50
Mountain Home AR  70  86  67  84 /  50  40  20  30
Newport AR        72  87  69  84 /  50  50  30  40
Pine Bluff AR     73  91  71  87 /  40  50  40  50
Russellville AR   72  89  70  86 /  50  50  30  40
Searcy AR         72  90  70  86 /  60  60  40  40
Stuttgart AR      74  90  72  86 /  50  50  40  50
&&

.LZK Watches/Warnings/Advisories...NONE.

&&

Short Term...51 / Long Term...53
Hazardous weather outlook, Aug 13, 3:34 PM CDT, 2 hours 5 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Little Rock AR
334 PM CDT Fri Aug 13 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-142045-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
334 PM CDT Fri Aug 13 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Scattered thunderstorms will continue across most of the state
through Friday evening, with rain and storm chances shifting
towards across northern Arkansas later Friday night. Storms may
intensify quickly and produce strong gusts of wind and small hail,
and a few may become severe, however the threat for widespread
severe weather remains low through Friday night.

.DAYS TWO THROUGH SEVEN...Saturday Through Thursday

Scattered to numerous showers and thunderstorms are expected on
Saturday across much of Arkansas. In the days to follow,
precipitation will become more isolated to scattered, and
confined to the afternoon and evening.

Any severe weather will be isolated. While heavy downpours
are possible in places, flash flooding should be localized at
most.
.Spotter Information Statement...

Spotter activation is not anticipated.

&&

Visit NWS Little Rock on the web. Go to https://weather.gov/lzk.

In the hours before

Special weather statement, Aug 13, 4:22 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Little Rock AR
422 PM CDT Fri Aug 13 2021

ARZ055-062-063-132145-
Grant AR-Cleveland AR-Dallas AR-
422 PM CDT Fri Aug 13 2021

...A strong thunderstorm will impact portions of northwestern
Cleveland, southern Grant and northeastern Dallas Counties through
445 PM CDT...

At 422 PM CDT, Doppler radar was tracking a strong thunderstorm near
Carthage, or 14 miles southwest of Sheridan, moving east at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Leola...                          Carthage...
Jenkins Ferry State Park...       Farindale...
Bunn...                           Millerville...
Grapevine...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3408 9264 3421 9257 3420 9229 3396 9242
TIME...MOT...LOC 2122Z 288DEG 7KT 3413 9253

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

67
Special weather statement, Aug 13, 4:25 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Little Rock AR
425 PM CDT Fri Aug 13 2021

ARZ032-033-132200-
White AR-Faulkner AR-
425 PM CDT Fri Aug 13 2021

...A strong thunderstorm will impact portions of northeastern
Faulkner and west central White Counties through 500 PM CDT...

At 424 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mount Vernon, or 16 miles southwest of Heber Springs, moving east at
5 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Quitman...                        Rose Bud...
Enola...                          Mount Vernon...
Gravel Hill...                    Woolly Hollow State Park...
Barney...                         Enders...
Joy...                            Floyd...
Romance...                        Sidon...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3523 9230 3536 9229 3535 9190 3512 9198
TIME...MOT...LOC 2124Z 284DEG 6KT 3528 9218

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

232
Special weather statement, Aug 13, 4:36 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Little Rock AR
436 PM CDT Fri Aug 13 2021

ARZ056-132200-
Jefferson AR-
436 PM CDT Fri Aug 13 2021

...A strong thunderstorm will impact portions of southwestern
Jefferson County through 500 PM CDT...

At 436 PM CDT, Doppler radar was tracking a strong thunderstorm over
Pine Bluff, moving east at 10 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Pine Bluff...                     White Hall...
Warbritton...                     Pine Bluff Arsenal...
Sulphur Springs...                Ladd...
Glenlake...                       Watson Chapel...
Pinebergen...                     Rob Roy...

This includes Interstate 530 between mile markers 33 and 46.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3410 9195 3409 9195 3406 9197 3406 9202
      3420 9218 3434 9206 3430 9178
TIME...MOT...LOC 2136Z 288DEG 7KT 3423 9201

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

67
Special weather statement, Aug 13, 5:02 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Little Rock AR
502 PM CDT Fri Aug 13 2021

ARZ045>047-056-057-132230-
Monroe AR-Lonoke AR-Arkansas AR-Prairie AR-Jefferson AR-
502 PM CDT Fri Aug 13 2021

...Strong thunderstorms will impact portions of central Prairie,
southeastern Lonoke, western Monroe, northeastern Jefferson and
northwestern Arkansas Counties through 530 PM CDT...

At 501 PM CDT, Doppler radar was tracking a complex of strong
thunderstorms along a line extending from Hallsville to near Parkers
Corner. Movement was south at 20 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Stuttgart...                      Des Arc...
Hazen...                          De Valls Bluff...
Carlisle...                       Humnoke...
Ulm...                            Roe...
Brummitt...                       Prairie Center...
Parkers Corner...                 Stuttgart Municipal Airport...
Hallsville...                     Allport...
Screeton...                       Slovak...
Tollville...                      Culler...
Childers...                       Center Point...

This includes Interstate 40 between mile markers 184 and 200.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3464 9137 3449 9156 3440 9180 3473 9186
      3483 9168 3498 9151
TIME...MOT...LOC 2201Z 344DEG 17KT 3480 9151 3464 9177

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

232
Special weather statement, Aug 13, 5:13 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Little Rock AR
513 PM CDT Fri Aug 13 2021

ARZ056-063-064-132245-
Cleveland AR-Lincoln AR-Jefferson AR-
513 PM CDT Fri Aug 13 2021

...A strong thunderstorm will impact portions of northeastern
Cleveland, southwestern Jefferson and west central Lincoln Counties
through 545 PM CDT...

At 512 PM CDT, Doppler radar was tracking a strong thunderstorm near
Kedron, or 8 miles southwest of Pine Bluff, moving south at 10 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Pine Bluff...                     Rison...
Feenyville...                     Toledo...
Kedron...                         Sulphur Springs...
Glendale in Lincoln County...     Pinebergen...
Faith...                          Palmyra...
Calmer...                         Watson Chapel...
Mt Zion...                        Randall...
Rowell...

This includes Interstate 530 between mile markers 36 and 45.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3421 9221 3426 9200 3389 9188 3387 9225
TIME...MOT...LOC 2212Z 358DEG 10KT 3411 9208

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

232
Special weather statement, Aug 13, 5:31 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Little Rock AR
531 PM CDT Fri Aug 13 2021

ARZ045-046-056-057-132300-
Lonoke AR-Arkansas AR-Prairie AR-Jefferson AR-
531 PM CDT Fri Aug 13 2021

...A strong thunderstorm will impact portions of southeastern
Prairie, southeastern Lonoke, north central Jefferson and
northwestern Arkansas Counties through 600 PM CDT...

At 531 PM CDT, Doppler radar was tracking a strong thunderstorm near
Stuttgart Municipal Airport, or 9 miles south of Hazen, moving south
at 20 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Stuttgart...                      Hazen...
Humphrey...                       Humnoke...
Almyra...                         Ulm...
Brummitt...                       Parkers Corner...
Stuttgart Municipal Airport...    Slovak...
Tollville...                      Almyra Airport...
Bayou Meteo State Game Area...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3438 9177 3476 9173 3480 9152 3464 9145
      3461 9145 3461 9143 3441 9134
TIME...MOT...LOC 2231Z 355DEG 18KT 3465 9161

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

232

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 9:33 PM CDTSpecial Weather StatementLZKBaxter, Boone, Fulton, Marion42 min
Aug 13, 1:37 PM CDTSpecial Weather StatementLZKSaline23 min
Aug 13, 1:44 PM CDTSpecial Weather StatementLZKJackson31 min
Aug 13, 1:55 PM CDTSpecial Weather StatementLZKJackson35 min
Aug 13, 3:01 PM CDTSpecial Weather StatementLZKLonoke29 min
Aug 13, 3:23 PM CDTSpecial Weather StatementLZKCleburne37 min
Aug 13, 3:34 PM CDTSpecial Weather StatementLZKWhite26 min
Aug 13, 3:57 PM CDTSpecial Weather StatementLZKPrairie33 min
Aug 13, 4:22 PM CDTSpecial Weather StatementLZKDallas23 min
Aug 13, 4:25 PM CDTSpecial Weather StatementLZKFaulkner35 min
Aug 13, 4:36 PM CDTSpecial Weather StatementLZKJefferson24 min
Aug 13, 5:02 PM CDTSpecial Weather StatementLZKPrairie28 min
Aug 13, 5:13 PM CDTSpecial Weather StatementLZKCleveland32 min
Aug 13, 5:31 PM CDTSpecial Weather StatementLZKPrairie29 min
Aug 13, 5:48 PM CDTSpecial Weather StatementLZKBaxter27 min
Aug 13, 6:12 PM CDTSpecial Weather StatementLZKMarion, Newton33 min
Aug 13, 6:45 PM CDTSpecial Weather StatementLZKArkansas30 min
Aug 13, 6:48 PM CDTSpecial Weather StatementLZKJohnson, Marion, Newton, Searcy42 min

Nearby

Flash Flood Warnings in Arkansas, 2021Every flash flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.